Skip to main content

On Decidable Categoricity and Almost Prime Models

Abstract

The complexity of isomorphisms for computable and decidable structures plays an important role in computable model theory. Goncharov [26] defined the degree of decidable categoricity of a decidable model \(\mathcal {M} \) to be the least Turing degree, if it exists, which is capable of computing isomorphisms between arbitrary decidable copies of \(\mathcal {M} \). If this degree is \(\mathbf {0} \), we say that the structure \(\mathcal {M} \) is decidably categorical. Goncharov established that every computably enumerable degree is the degree of categoricity of a prime model, and Bazhenov showed that there is a prime model with no degree of categoricity. Here we investigate the degrees of categoricity of various prime models with added constants, also called almost prime models. We relate the degree of decidable categoricity of an almost prime model \(\mathcal {M} \) to the Turing degree of the set \(C(\mathcal {M}) \) of complete formulas. We also investigate uniform decidable categoricity, characterizing it by primality of \(\mathcal {M} \) and Turing reducibility of \(C(\mathcal {M}) \) to the theory of \(\mathcal {M} \).

This is a preview of subscription content, access via your institution.

REFERENCES

  1. 1

    B. Anderson and B. Csima, “Degrees that are not degrees of categoricity,” Notre Dame J. Form. Log. 57, 389 (2016).

    MathSciNet  Article  Google Scholar 

  2. 2

    N.A. Bazhenov, “Degrees of categoricity for superatomic Boolean algebras,” Algebra Log. 52, 179 (2013).

    MathSciNet  Article  Google Scholar 

  3. 3

    N.A. Bazhenov, “\(\Delta _{2}^{0}\) -categoricity of Boolean algebras,” J. Math. Sci. 203, 444 (2014).

    MathSciNet  Article  Google Scholar 

  4. 4

    N.A. Bazhenov, “Autostability spectra for Boolean algebras,” Algebra Log.53, 502 (2015).

    MathSciNet  Article  Google Scholar 

  5. 5

    N. Bazhenov, “Prime model with no degree of autostability relative to strong constructivization,” in Evolving Computability, A. Beckmann, V. Mitrana, and M. Soskova, eds., Lecture Notes in Comput. Sci. 9136 (Springer, Berlin, 2015), 117.

  6. 6

    N.A. Bazhenov, “Degrees of autostability relative to strong constructivizations for Boolean algebras,” Algebra Log. 55, 87 (2016).

    MathSciNet  Article  Google Scholar 

  7. 7

    N.A. Bazhenov, “Degrees of autostability for linear orders and linearly ordered Abelian groups,” Algebra Log. 55, 257 (2016).

    MathSciNet  Article  Google Scholar 

  8. 8

    N.A. Bazhenov, I.Sh. Kalimullin, and M. Yamaleev, “Degrees of categoricity and spectral dimension,” J. Symbol. Log. 83, 103 (2018).

    MathSciNet  Article  Google Scholar 

  9. 9

    N. Bazhenov, S. Goncharov, and A. Melnikov, “Decompositions of decidable abelian groups,” Internat. J. Algebra Comput. 30, 49 (2020).

    MathSciNet  Article  Google Scholar 

  10. 10

    N.A. Bazhenov, and M.I. Marchuk, Degrees of categoricity for prime and homogeneous models, in: Sailing Routes in the World of Computation, F. Manea, R.G. Miller, and D. Nowotka, eds., Lecture Notes in Comput. Sci. 10936 (Springer, Berlin, 2018), 40.

  11. 11

    N.A. Bazhenov, and M.I. Marchuk, “Degrees of autostability relative to strong constructivizations,” Siberian Math. J. 59, 565 (2018).

    MathSciNet  Article  Google Scholar 

  12. 12

    D. Cenzer, V. Harizanov, and J. Remmel, “Computability-theoretic properties of injection structures,” Algebra Log. 53, 39 (2014).

    MathSciNet  Article  Google Scholar 

  13. 13

    B.F. Csima and J. Stephenson, “Finite computable dimension and degrees of categoricity,” Ann. Pure Appl. Log. 170, 58 (2019).

    MathSciNet  Article  Google Scholar 

  14. 14

    B.F. Csima and M. Harrison-Trainor, “Degrees of categoricity on a cone via \(\eta \)-systems,” J. Symb. Log. 82, 325 (2017).

    MathSciNet  Article  Google Scholar 

  15. 15

    B.F. Csima, J.N.Y. Franklin, and R.A. Shore, “Degrees of categoricity and the hyperarithmetic hierarchy,” Notre Dame J. Form. Log. 54, 215 (2013).

    MathSciNet  Article  Google Scholar 

  16. 16

    R.G. Downey, D.R. Hirscheldt, and B. Khoussainov, “Uniformity in computable structure theory,” Algebra Log. 42, 318 (2003).

    Article  Google Scholar 

  17. 17

    Y.L. Ershov and S.S. Goncharov, Constructive Models (Consultants Bureau, New York, 2000).

    Book  Google Scholar 

  18. 18

    E.B. Fokina, S.S. Goncharov, V. Harizanov, O.V. Kudinov, and D. Turetsky, “Index sets for \(n \)-decidable structures categorical relative to \(m \)-decidable presentations,” Algebra Log. 54, 336 (2015).

    Article  Google Scholar 

  19. 19

    E. Fokina, V. Harizanov, and A. Melnikov, Computable model theory, inTuring’s Legacy, R. Downey, editor (Cambridge University Press, Cambridge, 2014), 124.

  20. 20

    E. Fokina, V. Harizanov, and D. Turetsky, “Computability-theoretic categoricity and Scott families,” Ann. Pure Appl. Log. 170, 699 (2019).

    MathSciNet  Article  Google Scholar 

  21. 21

    E. Fokina, A. Frolov, and I. Kalimullin, “Categoricity spectra for rigid structures,” Notre Dame J. Form. Log. 57, 45 (2016).

    MathSciNet  Article  Google Scholar 

  22. 22

    E.B. Fokina, I. Kalimullin, and R. Miller, “Degrees of categoricity of computable structures,” Arch. Math. Log. 49, 51 (2010).

    MathSciNet  Article  Google Scholar 

  23. 23

    J.N.Y. Franklin and R. Miller, Randomness and Computable Categoricity (in preparation).

  24. 24

    A.N. Frolov, “Effective categoricity of computable linear orderings,” Algebra Log. 54, 415 (2015).

    Article  Google Scholar 

  25. 25

    S.S. Goncharov, R. Miller, V. Harizanov, “Turing degrees of complete formulas of almost prime models,” Algebra Log. 58, 282 (2019).

    Article  Google Scholar 

  26. 26

    S.S. Goncharov, “Degrees of autostability relative to strong constructivizations,” Proc. Steklov Inst. Math. 274, 105 (2011).

    MathSciNet  Article  Google Scholar 

  27. 27

    S.S. Goncharov, “On the autostability of almost prime models with respect to strong constructivizations,” Russ. Math. Surv. 65, 901 (2010).

    MathSciNet  Article  Google Scholar 

  28. 28

    S.S. Goncharov, “Autostability of prime models with respect to strong constructivizations,” Algebra Log. 48, 410 (2009).

    MathSciNet  Article  Google Scholar 

  29. 29

    S.S. Goncharov, “Autostable models and algorithmic dimensions,” in Yu.L. Ershov, S.S. Goncharov, A. Nerode, and J.B. Remmel, eds., Handbook of Recursive Mathematics 1 (North-Holland, Amsterdam, 1998), 261.

  30. 30

    S.S. Goncharov, “Problem of number of nonautoequivalent constructivizations,” Algebra Log. 19, 401 (1980). (English translation).

  31. 31

    S.S. Goncharov, N.A. Bazhenov, and M.I. Marchuk, “The index set of the groups autostable relative to strong constructivizations,” Siberian Math. J. 58, 72 (2017).

    MathSciNet  Article  Google Scholar 

  32. 32

    S.S. Goncharov, N.A. Bazhenov, and M.I. Marchuk, “Index sets of autostable relative to strong constructivizations constructive models for familiar classes,” Dokl. Math.92, 525 (2015).

    MathSciNet  Article  Google Scholar 

  33. 33

    S.S. Goncharov, N.A. Bazhenov, and M.I. Marchuk, “The index set of Boolean algebras autostable relative to strong constructivizations,” Siberian Math. J. 56, 393 (2015).

    MathSciNet  Article  Google Scholar 

  34. 34

    S.S. Goncharov and M.I. Marchuk, “Index sets of constructive models of finite and graph signatures that are autostable relative to strong constructivizations,” Algebra Log.54, 428 (2016).

    MathSciNet  Article  Google Scholar 

  35. 35

    S.S. Goncharov and M.I. Marchuk, “Index sets of constructive models of nontrivial signature autostable relative to strong constructivizations,” Dokl. Math. 91, 158 (2015).

    MathSciNet  Article  Google Scholar 

  36. 36

    S.S. Goncharov and M.I. Marchuk, “Index sets of constructive models of bounded signature that are autostable under strong constructivizations,” Algebra Log. 54, 108 (2015).

    Article  Google Scholar 

  37. 37

    S.S. Goncharov and M.I. Marchuk, “Index sets of constructive models that are autostable under strong constructivizations,” J. Math. Sci. 205, 368 (2015).

    MathSciNet  Article  Google Scholar 

  38. 38

    S.S. Goncharov, A.V. Molokov, and N.S. Romanovskii, “Nilpotent groups of finite algorithmic dimension,” Siberian Math. J. 30, 63 (1989).

    MathSciNet  Article  Google Scholar 

  39. 39

    O. Kudinov, “The problem of describing autostable models,” Algebra Log.36, 16 (1997).

    MathSciNet  Article  Google Scholar 

  40. 40

    O. Kudinov, “An autostable \(1 \)-decidable model without a computable Scott family of \( \exists \)-formulas,” Algebra Log. 35, 255 (1996).

    MathSciNet  Article  Google Scholar 

  41. 41

    M.I. Marchuk, “Index set of structures with two equivalence relations that are autostable relative to strong constructivizations,” Algebra Log. 55, 306 (2016).

    MathSciNet  Article  Google Scholar 

  42. 42

    D. Marker, Model Theory: An Introduction (Springer, New-York, 2002).

    MATH  Google Scholar 

  43. 43

    R. Miller, “Revisiting uniform computable categoricity: for the sixtieth birthday of Prof. Rod Downey,” in Computability and Complexity, A. Day, M. Fellows, N. Greenberg, B. Khoussainov, A. Melnikov, and F. Rosamond, eds., Lecture Notes in Comput. Sci. 10010 (Springer, Berlin, 2017), 254.

  44. 44

    R. Miller, “\(\mathbf {d}\) -computable categoricity for algebraic fields,” J. Symbol. Log. 74, 1325 (2009).

    MathSciNet  Article  Google Scholar 

  45. 45

    A.T. Nurtazin, “Strong and weak constructivizations and computable families,” Algebra Log. 13, 177 (1974).

    MathSciNet  Article  Google Scholar 

  46. 46

    R.I. Soare, Recursively Enumerable Sets and Degrees (Springer-Verlag, New York, 1987).

    Book  Google Scholar 

  47. 47

    Yu.G. Ventsov, “The effective choice problem for relations and reducibilities in classes of constructive and positive models,” Algebra Log. 31, 63 (1992).

    MathSciNet  Article  Google Scholar 

Download references

Funding

The authors gratefully acknowledge support by the NSF binational grant DMS-1600625. The work of S.S. Goncharov was partially supported by the Russian Foundation for Basic Research (project No. 20-01-00300). The work of V. Harizanov was partially supported by the Simons Foundation grant 429466. The work of R. Miller was partially supported by Simons Foundation grant 581896.

Author information

Affiliations

Authors

Corresponding authors

Correspondence to S. S. Goncharov, V. Harizanov or R. Miller.

About this article

Verify currency and authenticity via CrossMark

Cite this article

Goncharov, S.S., Harizanov, V. & Miller, R. On Decidable Categoricity and Almost Prime Models. Sib. Adv. Math. 30, 200–212 (2020). https://doi.org/10.3103/S1055134420030050

Download citation

Keywords

  • decidable theory
  • computable model
  • decidable model
  • prime model
  • almost prime model
  • complete formula
  • Turing degree
  • degree of decidable categoricity
  • uniform decidable categoricity